Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 192, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2019, 5:52 PM CDT for Holt County, Rock County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 5:52 PM CDT (22:52 UTC)
- Expired
- Aug 7, 2019, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:01 PM CDT | HAIL 1 | 2 Sw Newport, NE | HAIL HALF INCH TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -204 m²/s²
- 0-3 km storm-relative helicity
- -204 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
024
WUUS53 KLBF 072252
SVRLBF
NEC089-149-072330-
/O.NEW.KLBF.SV.W.0192.190807T2252Z-190807T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
552 PM CDT Wed Aug 7 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Central Rock County in north central Nebraska...
West central Holt County in north central Nebraska...
* Until 630 PM CDT.
* At 551 PM CDT, a severe thunderstorm was located over Newport, or 8
miles east of Bassett, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bassett, Atkinson, Stuart, Newport, Pony Lake, Sybrant and Twin
Lakes State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 156 and 182.
Highway 20 between mile markers 257 and 296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4261 9960 4275 9930 4236 9867 4218 9955
TIME...MOT...LOC 2251Z 333DEG 14KT 4259 9937
HAIL...1.25IN
WIND...60MPH
$$
CDC2 follow-up statements
492 WWUS53 KLBF 072306 SVSLBF Severe Weather Statement National Weather Service North Platte NE 606 PM CDT Wed Aug 7 2019 NEC089-149-072330- /O.CON.KLBF.SV.W.0192.000000T0000Z-190807T2330Z/ Rock NE-Holt NE- 606 PM CDT Wed Aug 7 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CENTRAL ROCK AND WEST CENTRAL HOLT COUNTIES... At 606 PM CDT, a severe thunderstorm was located near Newport, or 11 miles east of Bassett, moving southeast at 15 mph. HAZARD...Quarter size hail. SOURCE...Public. IMPACT...Damage to vehicles is expected. Locations impacted include... Atkinson, Stuart, Newport, Sybrant, Twin Lakes State Wildlife Management Area and Pony Lake. This includes the following highways... Highway 183 between mile markers 156 and 176. Highway 20 between mile markers 269 and 296. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4247 9958 4268 9919 4236 9867 4218 9955 TIME...MOT...LOC 2306Z 332DEG 14KT 4254 9933 HAIL...1.00IN WIND...<50MPH $$ CDC
954
WWUS53 KLBF 072329
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
629 PM CDT Wed Aug 7 2019
NEC089-149-072339-
/O.EXP.KLBF.SV.W.0192.000000T0000Z-190807T2330Z/
Rock NE-Holt NE-
629 PM CDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCK AND WEST CENTRAL
HOLT COUNTIES WILL EXPIRE AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4247 9958 4268 9919 4236 9867 4218 9955
TIME...MOT...LOC 2329Z 333DEG 14KT 4246 9928
$$
ThorneWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:20 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 7, 3:20 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 320 PM CDT Wed Aug 7 2019 .SHORT TERM...(This evening through Thursday night) Issued at 318 PM CDT Wed Aug 7 2019 The rapid refresh models have analyzed a h700mb wave across the Colorado front range this afternoon and a larger more formidable disturbance near Salt Lake City. Thunderstorms are forming on the Front Range in response to daytime heating and the h700mb wave. Additional storm development is expected across ern Wyoming from the Salt Lake disturbance. If these two areas of thunderstorms can merge then very heavy rain will fall across swrn Nebraska tonight, along and south of Interstate 80. As it stands, the models are in good agreement developing a MCS across the Plains tonight, but the track of the storm complex varies from Interstate 70 in KS to near Interstate 80 in Nebraska. The focus is an h850mb warm front poised along or south of the KS border. Very high precipitable water between 1.5 and 2.0 inches will be operating with 20kt winds at h500mb to produce heavy thunderstorms. Winds at 300mb are stronger, near 40kts, suggests the potential for brief severe storms. Given the fast and progressive nature of the disturbance, it would seem wind damage will out-weigh the threat of large hail. POPs for this event have been raised to near the likely category and the QPF forecast uses the wettest models such as the HRRR, RAP, HREF and NAM. No flood watch will be issued with this forecast for a few reasons. 1) the system appears to be fast moving. 2) the one hour flood guidance is around 2 inches. 3) the predictability of the track of MCS is low. 4) some models like the HRRR develop very little storm activity across Wyoming and favor KS over Nebraska for heavy rainfall. Moisture availability suggests an inch of rainfall could fall in 20 minutes as the storms roll through swrn Nebraska tonight and this will likely produce localized flooding. Storm activity should be in or approaching the eastern Panhandle around 23z this afternoon. The models are mostly quiet, rain-wise, Thursday and Thursday night. The SREF and NAMnest suggest storm activity developing on the Cheyenne divide Thursday afternoon. This could affect the Panhandle and swrn Nebraska Thursday night. Otherwise rain chances are mostly isolated. .LONG TERM...(Friday through Wednesday) Issued at 318 PM CDT Wed Aug 7 2019 The GFS and GFS ensemble are circulating another subtropical disturbance, currently over Baja Mexico, north through the Rockies and into Nebraska Saturday night. The ECM and GEM models are a bit south of the GFS. The SREF, GFS and NAM models show a surge of moisture ahead of the disturbance with precipitable water increasing to over 1.5 inches. Considering the dynamics and moisture available, the POP forecast is on the low side with just 40 percent in place. Later forecasts will likely raise this rain chance if the model forecast continuity is good. The subtropical moisture aloft and Gulf moisture in the lower levels is expected to decrease early next week. This is in the wake of a fairly strong cold front forecast to move through Sunday. High temperatures fall off into the upper 70s to lower 80s Sunday and beyond and rain chances become mostly isolated after Monday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1226 PM CDT Wed Aug 7 2019 The primary aviation weather concerns for western Nebraska are thunderstorms this evening into tonight and low ceilings overnight into Thursday morning. Isolated storms this afternoon become more widespread this evening across the Sandhills and southwest Nebraska. Some storms may be severe, capable of producing large hail, strong erratic wind gusts, and torrential rainfall greatly reducing visby. In the storms wake, stratus will develop across northern Neb (KVTN, KANW, KONL) and take cigs into MVFR (locally IFR). && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, Aug 7, 3:12 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 312 PM CDT Wed Aug 7 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-082015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 312 PM CDT Wed Aug 7 2019 /212 PM MDT Wed Aug 7 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will move through western and north central Nebraska this evening and tonight. Some storms may be severe, capable of producing large hail and damaging winds. The greatest potential for severe weather is generally along and south of Highway 92. Torrential rainfall may lead to localized flooding, especially for areas south of Interstate 80. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Daily thunderstorm chances exist through early next week, mainly during the evening and nighttime hours. A marginal risk of severe weather is in place for the eastern panhandle for Thursday, while the risk spreads across the Sandhills and southwest Nebraska on Friday. The main threats are hail, strong winds, and very heavy rain. Refer to later forecasts regarding severe potential for Saturday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, especially across southwest Nebraska. Reports of hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Local storm report, Aug 7, 2:59 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 7 SW BASSETT 42.51N 99.63W
08/07/2019 M1.40 INCH ROCK NE PUBLIC
&&
SNIVELYSpecial weather statement, Aug 7, 5:20 PM CDT, 32 minutes before
Special Weather Statement National Weather Service North Platte NE 520 PM CDT Wed Aug 7 2019 NEZ006-009-072300- Rock NE-Keya Paha NE- 520 PM CDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROCK AND SOUTHEASTERN KEYA PAHA COUNTIES UNTIL 600 PM CDT... At 520 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles northwest of Newport to 8 miles south of Bassett. Movement was southeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Bassett, Newport, Sybrant and Pony Lake. This includes the following highways... Highway 183 between mile markers 169 and 182. Highway 20 between mile markers 260 and 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4276 9927 4218 9927 4238 9955 4273 9953 TIME...MOT...LOC 2220Z 333DEG 14KT 4272 9947 4246 9950 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 61 min |
| Aug 6, 10:32 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 43 min |
| Aug 6, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha | 29 min |
| Aug 6, 11:05 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 40 min |
| Aug 6, 11:45 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Aug 7, 12:23 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 37 min |
| Aug 7, 12:36 AM CDT | Special Weather Statement | LBF | Brown | 24 min |
| Aug 7, 1:18 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 42 min |
| Aug 7, 1:24 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 36 min |
| Aug 7, 1:46 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup, Rock | 44 min |
| Aug 7, 2:21 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 39 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | LBF | Rock | 40 min |
| Aug 7, 6:35 PM CDT | Special Weather Statement | LBF | Holt | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.